Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 461, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 1, 2005, 6:21 PM CDT for Holmes County, Yazoo County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 1, 2005, 6:58 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Holmes County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1801 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 012322
SVRJAN
MSC051-163-020015-
/O.NEW.KJAN.SV.W.0461.050701T2321Z-050702T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HOLMES COUNTY IN CENTRAL MISSISSIPPI
NORTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 715 PM CDT
* AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COXBURG...OR ABOUT 14 MILES NORTHEAST OF YAZOO CITY...AND MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PICKENS BY 640 PM CDT
GOODMAN BY 645 PM CDT
LAT...LON 3296 9028 3302 9022 3306 9021 3308 9019
3308 9016 3295 8990 3286 9000 3280 9002
$$
OLB1 follow-up statement
000
WWUS54 KJAN 012358
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT FRI JUL 1 2005
MSC051-163-020008-
/O.CAN.KJAN.SV.W.0461.000000T0000Z-050702T0015Z/
HOLMES MS-YAZOO MS-
658 PM CDT FRI JUL 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR YAZOO AND HOLMES COUNTIES IS
CANCELLED...
LAT...LON 3296 9028 3302 9022 3306 9021 3308 9019
3308 9016 3295 8990 3286 9000 3280 9002
$$
OLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:01 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 1, 3:01 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT FRI JUL 1 2005 .SHORT TERM...FINALLY SHRA AND TSRA LOOK TO OCCUR OVER THE REGION AGAIN. SHRA AND TSRA ASSOCIATED WITH A MCS LAST NIGHT GOT INTO THE CWA EARLY THIS MORNING LAID OUT AN OUTFLOW BNDRY THAT MOVED THROUGH THE CWA. NUMEROUS ADDITIONAL TSRA DEVELOPED ALONG AND OUT AHEAD OF THIS BNDRY. THIS BNDRY AND NOT NECESSARILY THE FRONT WILL STALL OUT ACROSS STHRN AND WSTRN PORTIONS OF THE CWA. THIS COULD LEAD TO ADDITIONAL SHRA AND TSRA TONIGHT AND TOMORROW. TONIGHT LOOK FOR THE ACTIVITY TO BEGIN TO WANE BY SUNSET. WITH THE EXCEPTION OF THE 06Z NAM THE MDLS DID NOT HANDLE THE SITUATION TODAY WELL...ESPECIALLY THE ACTIVITY TO THE WEST. ACCORDING TO THE 12Z H5 ANALYSIS AND WHAT THE MDLS ARE SHOWING WE WILL BE IN A VERY WEAK NW FLOW REGIME. THIS WILL TRY AND SEND A S/W WAVES ACROSS THE REGION TONIGHT AND THROUGH THE WEEKEND. AS OUR BNDRY CONTINUES TO PUSH SOUTH TONIGHT LOOK FOR IT TO STALL OUT SOMEWHERE OVER THE SWSTRN HALF OF THE CWA. AT THE SAME TIME THE FIRST OF A COUPLE OF S/W WILL BEGIN TO TRAVERSE ACROSS THE REGION. WHEREVER THE BNDRY FINALLY STALLS WILL BE WHERE THE BEST CHANCE FOR RAIN WILL BE OVER THE NEXT 36HRS. PWS WILL REMAIN ATA 2 AND H85 THETA E VALUES WILL BE OVER 340K. WITH THAT THERE WILL LIKELY BE ANOTHER MCS TO DEVELOP TONIGHT AND LOOKS TO PUSH ACROSS THE WESTERN HALF OF THE CWA. WITH THAT I WILL TAPER MAY POPS FROM WEST TO EAST. AS FOR LOWS EXPECTING PRETTY GOOD COVERAGE OF CLOUDS TONIGHT SO NOT EXPECTING LOWS TO DROP GET MUCH LOWER THAN THE MID 70S IN MOST LOCALS. TOMORROW...COULD SEE MUCH OF THE SAME AS NUMEROUS BNDRIES WILL LIKELY BE OVER THE AREA FROM TDY AND TONIGHTS ACTIVITY. AS WE HEAT UP TOMORROW THESE BNRDIES WILL BE THE FOCUS FOR SHRA AND TSRA DEVELOPMENT. ALSO IN THE NW FLOW ALOFT ANOTHER S/W WILL PUSH DOWN AND THIS WILL BRING THE NEEDED UPPER LEVEL ENERGY. AS WITH TONIGHT...THE BEST CHANCE FOR RAIN WILL BE NEAR AND TO THE SOUTH AND WEST OF THE STALLED FRONT. HIGHS TOMORROW WILL BE COOLER THAN WE HAVE SEEN IN PAST FEW DAYS AS NUMEROUS CLOUDS AND COOLER H85 TEMPS...AROUND 18C...SUGGEST HIGHS WONT GET MUCH ABV THE UPPER 80S TO NEAR 90. /CAB/ .LONG TERM...SUNDAY AND MONDAY GFS HAS CONVECTIVE FEEDBACK PROBLEM AND DEEPENS A SURFACE LOW ALONG BOUNDARY. BELIEVE THERE MAY BE A SATURDAY NIGHT...EARLY MORNING SUNDAY MCS IN THE AREA...BUT DONT TRUST HOW THIS WILL PLAY OUT SUNDAY AFTERNOON AND EVENING. WILL KEEP POPS RELATIVELY HIGH AND TEMPERATURES A LITTLE LOWER BECAUSE OF THE CHANCE FOR MORNING PRECIPITATION. MONDAY TOUGH TO CALL...ESPECIALLY TEMPERATURE WISE. IF SUFFICIENT DRYING AND PUSH FROM FRONT DOES INDEED TAKE PLACE...COULD ACTUALLY BE WARMER DUE TO STRONG INSOLATION AND NO CONVECTION. JUST TOOK A WILD GUESS ON THIS BUT HAD IT DRIER NORTH AND WETTER SOUTH. TUESDAY AND WEDNESDAY...GFS...NAM...AND ECMWF ALL SHOW BLOB OF TROPICAL MOISTURE IN NORTHWEST CARIBBEAN MOVING NORTH ACROSS GULF AND MOVING INTO CENTRAL GULF COAST AREA TUESDAY. REGARDLESS OF HOW THIS EVOLVES FROM TPC/NHC PERSPECTIVE...LOOKS LIKE 2 TO 2.4 PRECIPITABLE WATER AIR CAN BE PULLED INTO FORECAST AREA. GOES DPI PW SUGGESTS THAT THIS AIR IS ALREADY IN PLACE...WITH OBSERVED VALUES APPROACHING 60 MM. WENT NEAR HIGHEST GFS ENSEMBLE MEMBERS FOR POPS...ESPECIALLY SOUTH. ALSO...TRIMMED TEMPERATURES CLOSER TO 90 AND EVEN UPPER 80S SOUTH GIVEN EARLY CONVECTION AND PLENTY OF CLOUD COVER THAT WOULD LIKELY OCCUR IN THAT REGIME. THURSDAY AND FRIDAY...PROBABLY DRIES OUT SOMEWHAT DURING THE LATE WEEK BUT REALLY NOT MUCH TO FOCUS ON. GUIDANCE SUGGESTS STRONG UPPER HIGH OVER FLORIDA AND SOUTHERN PLAINS WITH WEAKNESS IN RIDGE ALONG TEXAS COAST. THUS...PROBABLY ENOUGH EXCUSE TO LEAVE CLIMO POPS. /CRAVEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 89 73 91 / 40 60 40 30 MERIDIAN 72 91 72 90 / 30 50 40 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CAB LONG TERM: CRAVEN
Hazardous weather outlook, Jul 1, 3:19 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 319 PM CDT FRI JUL 01 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 022019- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 319 PM CDT FRI JUL 01 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... THERE WILL BE A CHANCE OF STRONG THUNDERSTORMS MAINLY TOMORROW AFTERNOON. STRONG GUSTY WINDS BETWEEN 35 AND 45 MPH WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. OUTFLOW BOUNDARIES WILL BE ABUNDANT TOMORROW AFTERNOON AND AFTER A LITTLE HEATING ALONG WITH AN APPROACHING UPPER LEVEL DISTURBANCE SHOWERS AND THUNDERSTORMS WILL BE ABLE TO DEVELOP ONCE AGAIN. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE BUT THE BEST INSTABILITY LOOKS TO REMAIN JUST WEST OF THE MISSISSIPPI RIVER. THE STRONGEST THUNDERSTORMS WILL LIKELY REMAIN WEST AND SOUTH OF A LINE FROM GREENVILLE TO HATTIESBURG. WIND GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT... LEFTOVER STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY EVENING... ESPECIALLY TO THE SOUTH OF A GREENVILLE TO DEKALB LINE. THE MAIN RISK FROM ANY STORMS WILL BE WIND GUSTS AROUND 40 MPH. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY... A TROPICAL WAVE CURRENTLY IN THE NORTHWEST CARIBBEAN SEA IS EXPECTED TO MOVE ACROSS THE GULF OF MEXICO AND EVENTUALLY INTO THE CENTRAL GULF COAST AREA BY TUESDAY OR WEDNESDAY. RICH TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM WILL LIKELY BRING WIDESPREAD RAINS TO PORTIONS OF THE GULF COAST. WE WILL BE MONITORING THE PROGRESS OF THIS SYSTEM TO EVALUATE WHERE THE HEAVIEST RAIN MAY FALL BY THE MIDDLE OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SUPPORT OF SEVERE WEATHER IS NOT ANTICIPATED THROUGH NEXT THURSDAY...JULY 7TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 1, 12:56 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1256 PM CDT FRI JUL 1 2005 MSZ050-011840- SCOTT- 1256 PM CDT FRI JUL 1 2005 ...STRONG THUNDERSTORM OVER SCOTT COUNTY... AT 1254 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM OVER WESTERN SCOTT COUNTY...BETWEEN LEESBURG AND FORKVILLE. THE STORM WAS MOVING SOUTHEAST AT 25 MPH...AND WILL AFFECT THE AREA ALONG HIGHWAY 13 BETWEEN FORKVILLE AND MORTON THROUGH 115 PM. THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG WINDS TO 45 MPH WHICH MAY DOWN SOME LARGE LIMBS. ADDITIONALLY...FREQUENT LIGHTNING... TORRENTIAL RAIN...AND POSSIBLY SOME HAIL...WILL ALSO OCCUR. STAY TUNED TO LATER UPDATES FROM THE NATIONAL WEATHER SERVICE IN JACKSON. GERARD
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:11 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 34 min |
| Jul 1, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.